... it for almost a month at 50mg every night before bed. I feel horrible!!! I can't remember anything, have the vocabulary of a 5yr old, slur my words at times, have terrible night sweats, headaches, stomachaches, mood swings... The list goes on and on. I also have Fibromyalgia, but that is not why I was initially prescribed the drug. It does nothing for pain! I am wondering if I should continue and suffer through the awful side effects too or ween off of it and say the hell with it! So frustrating!
I was on Topamax for my headaches, and it was the worst ever! I was very irritable and started to find myself angry with my fiance over nothing! My tension level rose horribly, I couldn't remember simple things, and I couldn't find words (it was like a whirlpool of thoughts and couldn't pin point one). They had to take me off of it. I have nothing good to say about the drug.
I agree this stuff is horrible. I would recommend you inform the prescribing physician of these sides effects and request to be changed, rather than take matters into your own hands and "ween." You can indeed suffer withdrawals and may jeopardize your integrity with your Dr if you self-instruct. Hope this helps.
I tried it and it gave me headaches so I have tried other things now for my migraines. I think that if you take something for health problems and it helps the problem but makes you feel worse in other ways it is time to try something else. There is a lot of drugs out there for all health problems try another. You may find something that is better for your body.
Good luck and take care,
I'll be the 4th person to agree that you need to call your doctor and get a different preventative pain medication. There are a variety of classes of them.
I found your question while searching for some sort of support. I've recently been subscribed Topamax. I've been on it for 3 day and i'm not sure how long i'll be able to go.
I have the same side-effects on you (except for the stomach aches).
I was prescribed it for simple partial seizures.
I'm calling my neuro first thing monday!
I would say get off of it! I had headaches with it. I got off of it! Meds are supposed to help not make you feel worse.
I agree also... I thought maybe I was being too dramatic when I was having those type of side effects until I started reading the other comments that were similar! I was up to 300mg and by that time I was so confused I couldn't even remember my phone number once! The list was very similar to all of the ones described here. One of my Dr's said they call it "Stupimax"! I have bipolar disorder and was given this drug to help me with mood swings not make them worse! I don't think it's good for any type of medical disorder... Wean off of it and don't go back is my opinion! But be careful...
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 May 2017 • 4 answers
Updated 6 Dec 2011 • 3 answers
Updated 7 Oct 2012 • 1 answer
I am having terrible night sweats! Help! Does anyone know something that can get rid of these? Help!
Updated 12 Jul 2013 • 3 answers
Updated 13 Apr 2016 • 1 answer